Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 55, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 25, 2004, 12:46 PM CDT for Giles County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 12:46 PM CDT (17:46 UTC)
- Expired
- Aug 25, 2004, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 93 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 251756 FFWBNA TNC055-252045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1246 PM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF PULASKI * UNTIL 345 PM CDT * AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING NORTH...TO...SOUTH... ALONG THE GILES...LAWRENCE COUNTY LINE...MOVING EAST AT 10 TO 15 MPH. BETWEEN 1215 PM AND 1245 PM...THESE SHOWERS AND STORMS INCREASED IN INTENSITY...AND WILL LIKELY PRODUCE LOCALLY HEAVY DOWNPOURS AS THEY CROSS GILES COUNTY THIS AFTERNOON. DOPPLER RADAR INDICATES BETWEEN 3 AND 4 INCHES OF RAIN LIKELY FELL OVER MUCH OF GILES COUNTY EARLIER THIS MORNING...AND ANY ADDITIONAL HEAVY RAIN WILL CAUSE RAPID RUN OFF AND THE LIKELIHOOD FOR FLASH FLOODING ALONG CREEKS AND STREAMS. URBAN FLOODING IN THE CITY OF PULASKI WILL ALSO BE LIKELY. * THE LINE OF SHOWERS AND THUNDERSTORMS WILL EXTEND FROM NEAR WACO...TO NEAR PULASKI AND ASPEN HILL BY 130 PM. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED OVER PARTS OF GILES COUNTY BETWEEN NOW AND 230 PM THIS AFTERNOON. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3504 8719 3501 8684 3535 8693 3541 8716 $$ DRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 9:15 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 25, 9:15 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT WED AUG 25 2004 .DISCUSSION LOCALLY HEAVY RAINFALL NOW OCCURRING ACROSS SOUTHERN PARTS OF MID STATE WITH ANOTHER ROUND OF RAIN BEGINNING TO NUDGE NORTHWARD FROM NORTHEAST MISSISSIPPI AND NORTHERN ALABAMA. RUC MODEL HANGS ONTO GOOD UPWARD VERTICAL MOTION FIELD IN MID STATE THROUGH MUCH OF TODAY SO WILL NEED TO UPDATE AND MENTION LOCALLY HEAVY RAINFALL POSSIBLE. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && BOYD 01
Hazardous weather outlook, Aug 25, 5:30 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED AUG 25 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- BEDFORD TN-BENTON TN-CANNON TN-CHEATHAM TN-CLAY TN-COFFEE TN- CUMBERLAND TN-DAVIDSON TN-DE KALB TN-DICKSON TN-FENTRESS TN-GILES TN- GRUNDY TN-HICKMAN TN-HOUSTON TN-HUMPHREYS TN-JACKSON TN-LAWRENCE TN- LEWIS TN-MACON TN-MARSHALL TN-MAURY TN-MONTGOMERY TN-OVERTON TN- PERRY TN-PICKETT TN-PUTNAM TN-ROBERTSON TN-RUTHERFORD TN-SMITH TN- STEWART TN-SUMNER TN-TROUSDALE TN-VAN BUREN TN-WARREN TN-WAYNE TN- WHITE TN-WILLIAMSON TN-WILSON TN- 530 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. LACK OF ATMOSPHERIC WIND SHEAR AND INSTABILITY SHOULD PREVENT STORMS FROM BECOMING SEVERE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE EACH DAY THROUGH THE WEEKEND. A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA ON SUNDAY. THE FRONT MAY ENHANCE THUNDERSTORM ACTIVITY... BUT STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLM
In the hours before
Special weather statement, Aug 25, 7:21 AM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 721 AM CDT WED AUG 25 2004 TNZ060-061-095-251415- GILES TN-MARSHALL TN-MAURY TN- INCLUDING THE CITY OF...PULASKI 721 AM CDT WED AUG 25 2004 AN AREA OF SLOW MOVING SHOWERS AND THUNDERSTORMS IS LOCATED OVER GILES...MAURY AND MARSHALL COUNTIES. THIS ACTIVITY IS MOVING SLOWLY EASTWARD. HOURLY RAINFALL RATES RANGE FROM 1 TO 2 INCHES PER HOUR. THIS RAINFALL WILL LIKELY CAUSE PONDING ON AREA ROADWAYS AND LOW LYING AREAS. MOTORISTS SHOULD USE CAUTION DUE TO THE POSSIBILITY OF HYDROPLANING AND LOW VISIBILITY IN HEAVY RAINFALL. JLM
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.